Washington, 2005Strong Wind in Washington, March 29, 2005
March 29, 2005 · NWS PDT · 1 event in 1 county or zone
A strong wind gust ripped portions of a Kennewick church onto the traffic below. A witness reported about five vehicles traveling on the road were hit by the flying debris.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong wind gust ripped portions of a Kennewick church onto the traffic below. A witness reported about five vehicles traveling on the road were hit by the flying debris. The property damage from this event is estimated at $5,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 29, 8:15 AM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 29, 8:15 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
815 AM PST TUE MAR 29 2005
.SHORT TERM...MULTIPLE ADVISORIES IN PLACE FOR SNOW ALONG THE
CASCADE CREST ALONG WITH LOCATIONS SOUTH OF BEND THROUGH MIDDAY.
ALSO FOR WIND IN THE GORGE/KITTITAS AND COLUMBIA BASIN. THE MODELS
WERE SHOWING SOME CAPE ALONG WITH BETTER THAN 7.75 C/KM LAPSE RATES
BETWEEN 7/5H AND THUS A CLAP OF THUNDER ALONG THE BLUES ARE
POSSIBLE. OTHER THAN SOME MINOR ADJUSTMENTS TO SKY COVER
TODAY...WILL CLEAN UP MORNING WORDING BEFORE ISSUING AN UPDATE SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 36 54 33 / 70 30 10 10
ALW 51 38 56 36 / 80 40 10 10
PSC 58 36 60 34 / 40 10 10 10
YKM 53 30 58 32 / 30 10 10 10
HRI 57 35 60 33 / 40 10 10 10
ELN 50 32 54 33 / 40 20 10 10
RDM 48 26 52 30 / 70 40 10 10
LGD 45 33 47 31 / 70 50 20 10
5J0 43 27 48 27 / 70 50 20 10
DLS 54 38 58 36 / 70 50 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
.OR...WIND ADVISORY FROM 9 AM TUESDAY UNTIL 10 PM TUESDAY FOR
ORZ041...ORZ044...ORZ045.
SNOW ADVISORY FROM 350 AM UNTIL 1 PM FOR ORZ042 AND ORZ043.
.WA...WIND ADVISORY FROM 9 AM TUESDAY UNTIL 10 PM TUESDAY FOR
WAZ024...WAZ026...WAZ028...WAZ029.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETONHazardous weather outlook, Mar 29, 5:00 AM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST TUE MAR 29 2005
ORZ041>050-WAZ024>030-301300-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-EAST COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN (WA)-
FOOTHILLS OF THE BLUE MOUNTAINS (WA)-NORTHWEST BLUE MOUNTAINS-
500 AM PST TUE MAR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
SNOW
NORTH CENTRAL OREGON, CENTRAL OREGON
PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE TODAY ALONG THE
OREGON CASCADE CREST AND IN AREAS SOUTH AND WEST OF BEND IN
DESCHUTES COUNTY ABOVE 4000 FEET. SNOW ACCUMULATIONS WILL REACH UP
TO 3 TO 5 INCHES WITH LOCALIZED AREAS SEEING UP TO 6 INCHES CLOSER
TO THE CREST. AREAS BELOW 4000 FEET WILL SEE UP TO 1 INCH OF
ACCUMULATION TODAY. A SNOW ADVISORY IS IN EFFECT UNTIL 1PM
TODAY...SEE THE LATEST WSWPDT OR WWUS46 KPDT FOR THE DETAILS.
STRONG WIND
EAST COLUMBIA RIVER GORGE (WA), KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN (WA), FOOTHILLS OF THE BLUE
MOUNTAINS (WA), EASTERN COLUMBIA RIVER GORGE (OR), LOWER
COLUMBIA BASIN (OR), FOOTHILLS OF THE BLUE MOUNTAINS (OR)
A STRONG PRESSURE GRADIENT ALONG WITH GUSTY WINDS MIXING DOWN FROM
ALOFT IN THE ATMOSPHERE...WILL GENERATE WINDY TO VERY WINDY
CONDITIONS TODAY. WINDS WILL GENERALLY BE SUSTAINED BETWEEN 25 TO
35 MPH WITH GUSTS TO 50 MPH BEGINNING IN THE MID TO LATE MORNING
HOURS ACROSS THE HIGHLIGHTED AREAS ABOVE. A WIND ADVISORY IS IN
EFFECT FROM 9AM TO 10PM FOR MOST OF THESE LOCATIONS. SEE THE LATEST
NPWPDT OR WWUS76 KPDT FOR THE DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER WILL CONTINUE EARLY WEDNESDAY. LATE WEDNESDAY
THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL BRING WARMING AND
DRYING TO THE AREA...BUT BY FRIDAY UNSETTLED WEATHER WILL RETURN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY NEAR THE CENTRAL OREGON CASCADES
AND ACROSS THE COLUMBIA BASIN.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/GRAPHICALHAZARDS.PHP?TAB=1
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS AND GRAPHICALHAZARDS.In the hours before
Local storm report, Mar 29, 5:56 AM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
556 AM PST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM SNOW 4 N LA PINE 43.72N 121.51W
03/29/2005 4.5 INCH DESCHUTES OR TRAINED SPOTTER
4.5 INCHES OF NEW SNOW SINCE MIDNIGHT. CURRENTLY, 29
DEGREES AND SNOW HAS TAPERED OFF.
&&
MSMITHLocal storm report, Mar 29, 8:43 AM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
843 AM PST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM SNOW 1 NNE SUNRIVER 43.89N 121.43W
03/29/2005 4.0 INCH DESCHUTES OR TRAINED SPOTTER
4.0 INCHES OF NEW SNOW SINCE MONDAY EVENING. ELEVATION
4230 FEET.
&&
JASLocal storm report, Mar 29, 9:04 AM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
904 AM PST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM SNOW 1 N CAMP POLK 44.46N 121.63W
03/29/2005 1.3 INCH JEFFERSON OR TRAINED SPOTTER
1.3 INCHES OF NEW SNOW SINCE MONDAY EVENING. ELEVATION
2980 FEET.
0902 AM SNOW 3 S THREE RIVERS 43.78N 121.47W
03/29/2005 5.5 INCH DESCHUTES OR TRAINED SPOTTER
5.5 INCHES OF NEW SNOW SINCE MONDAY EVENING. ELEVATION
4200 FEET.
&&
JASStrong Wind, Lower Columbia Basin
- When
- March 29, 10:00 AM PST to 5:30 PM PST
- Where
- Lower Columbia Basin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, March 29, 2005$100,000 · 1 event
- Flood in New York, March 29, 2005$100,000 · 1 event
- High Wind in New Mexico, March 29, 2005$55,000 · 50 kt wind · 2 events
- Hail in Nebraska, March 29, 2005$19,000 · 1.75 in hail · 16 events
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440491.